Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 22, 2021Brooks County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 22, 2021, 5:52 PM EDT for Brooks County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 5:52 PM EDT (21:52 UTC)
Expired
Jul 22, 2021, 6:30 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL

County Brooks County, GA

The radar

The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WWUS82 KTAE 222152
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT Thu Jul 22 2021
 
GAZ159-160-222230-
Brooks GA-Lowndes GA-
552 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES AND CENTRAL
BROOKS COUNTIES UNTIL 630 PM EDT...

At 551 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Quitman, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Quitman, Valdosta, I-75 At Exit 16, Morven, Nankin, Brooks Co A/p,
Blue Springs and Kinderlou.

LAT...LON 3064 8344 3065 8352 3086 8372 3100 8358
      3081 8329
TIME...MOT...LOC 2151Z 311DEG 20KT 3089 8359 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:15 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 22, 2:15 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
215 PM EDT Thu Jul 22 2021

.NEAR TERM [Through Friday]...

Scattered thunderstorms will continue across the area through this
evening with the greatest coverage expected across southwest
Georgia. With MLCAPE values in the 2500-3000 j/kg range and DCAPE
values near 800 j/kg, a few stronger storms with gusty winds cannot
be ruled out through this evening. Overnight lows will be muggy with
mid 70s across inland areas and upper 70s along the coast.

Heading into Friday, mid to upper level northwest flow will prevail.
This is typically a warm pattern during this time of year as the
seabreeze will be suppressed along the coast. An upper level vort
max is expected to move southeast into the area in this upper level
flow, which is expected to keep thunderstorm chances elevated during
the afternoon hours. In addition, precipitable water values will
remain fairly high around 2 inches. Given these factors, dewpoints
will likely not mix out too much, and with the seabreeze suppressed
some areas along the Florida panhandle and big bend will probably
see heat index values near 108, which is the local heat advisory
criteria. In addition, instability will be plentiful on Friday
afternoon, so a few strong to perhaps marginally severe storms with
gusty winds cannot be ruled out Friday afternoon and evening.

.SHORT TERM [Friday Night Through Saturday Night]...

The synoptic-sale pattern will continue to retrograde across the
southern U.S. The West Texas upper low will be southern Arizona by
Sunday morning. The deep-layer ridge over the Gulf of Mexico will
shift westward as well. Low pressure off the Southeast U.S. coast
will move little during this time. Deep layer northerly flow across
the region will allow for some drying across the northern half of
the forecast area on Saturday. However, convergence from the inland
moving the sea breeze will be enhanced with the opposing northerly
flow and spark scattered to numerous showers and thunderstorms, with
greatest coverage south of I-10. Dew points will be lower than on
Friday and that should keep us below heat advisory criteria.

.LONG TERM [Sunday Through Thursday]...

Offshore aloft and low-level easterly flow typically results in
lower convective coverage and it does look like that will be the
case on Sunday with PoPs generally around 20%. Weak low pressure
will develop over the eastern Gulf of Mexico on Sunday and also
drift westward through mid week. Convective coverage will begin to
increase Monday once the gulf low moves west of the area and deep-
layer moisture advects back into the region on its east side.
Numerous thunderstorms are forecast for Tuesday and Wednesday.

The low off the Northeast FL/GA/SC coast may develop some tropical
characteristics, but it is officially forecast to move northeast
away from the U.S. Minimal to no impacts are expected locally.

&&

.AVIATION...
[Through 18Z Friday]

CIGs are currently improving across the region; however, MVFR
conditions are still present across DHN, ABY, and VLD so far this
morning. These terminals should improve to VFR conditions over the
next hour or so. For today, showers and thunderstorms are expected
to develop in a northwest to southeast line from SE Alabama to the
Florida Peninsula. This will likely impact DHN, ABY, and VLD the
most through the afternoon and evening; however, TLH and ECP still
have lingering showers in the area thus far this morning. A
similar trend and orientation of showers and thunderstorms is
expected once again for tomorrow, where DHN, ABY, and VLD will
likely be impacted the most by showers and thunderstorms, which
may reduce conditions to the MVFR to LIFR levels; however, VFR
conditions are expected to prevail outside showers and
thunderstorms, and from this evening through the overnight and
early morning hours at all terminals.

&&

.MARINE...

Light to moderate west to northwest winds will veer to offshore
for Saturday. Light onshore flow will be in place for the early to
middle part of next week. Seas will generally be less than 3
feet.

&&

.FIRE WEATHER...

There are minimal fire weather concerns expected for the next
several days outside of occasional high dispersions and scattered
thunderstorms.

&&

.HYDROLOGY...

No river flooding is forecast. Localized flooding of poor drainage
areas is possible over the next couple of days in areas that get
training of thunderstorms.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  93  74  93  72 /  40  70  50  60  10
Panama City   79  91  77  91  75 /  20  50  60  70  20
Dothan        74  90  74  91  72 /  30  60  30  50   0
Albany        75  93  74  93  72 /  30  60  30  40   0
Valdosta      75  91  73  92  71 /  50  70  30  40   0
Cross City    78  91  74  92  73 /  40  70  60  60  10
Apalachicola  79  90  77  89  76 /  20  50  70  60  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from noon EDT /11 AM CDT/ to 7 PM EDT /6 PM CDT/
     Friday for Calhoun-Coastal Bay-Coastal Franklin-Coastal
     Gulf-Coastal Wakulla-Inland Bay-Inland Franklin-Inland Gulf-
     Inland Wakulla-Liberty.

     High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Bunker
MARINE...Wool
FIRE WEATHER...DVD
HYDROLOGY...Wool

In the hours before

Special weather statement, Jul 22, 4:17 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Thu Jul 22 2021

FLZ018-019-222100-
Inland Jefferson FL-Madison FL-
417 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
WESTERN MADISON COUNTIES UNTIL 500 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Monticello, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greenville, Dills, Lovett, Hamburg, Ashville and Aucilla.

LAT...LON 3035 8363 3058 8387 3066 8380 3064 8342
TIME...MOT...LOC 2017Z 307DEG 17KT 3061 8375

42-DVD
Special weather statement, Jul 22, 4:27 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
427 PM EDT Thu Jul 22 2021

GAZ126>128-222115-
Worth GA-Lee GA-Turner GA-
427 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR TURNER...LEE AND NORTHWESTERN
WORTH COUNTIES UNTIL 515 PM EDT...

At 427 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Smithville to 6 miles west of
Pitts. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Leesburg, Ashburn, Albany, Smithville, Worth, Sycamore, Warwick,
Rebecca, Chokee, Stocks, Amboy, Hobby, Turner Co Airport, Olivers
Mill, Neyami, Century, Sibley, Jordan Place, Starksville and Byne
Crossroads.

LAT...LON 3191 8392 3185 8394 3184 8386 3182 8385
      3183 8384 3180 8380 3180 8361 3185 8361
      3185 8348 3178 8345 3174 8347 3171 8345
      3170 8349 3165 8349 3165 8429 3169 8431
      3183 8426 3187 8430 3187 8434 3192 8434
TIME...MOT...LOC 2027Z 324DEG 16KT 3193 8435 3193 8365

42-DVD
Special weather statement, Jul 22, 5:07 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 PM EDT Thu Jul 22 2021

FLZ019-222145-
Madison FL-
507 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
545 PM EDT...

At 507 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Springs, or near Suwannee River State Park, moving east at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Madison, Lee and Hopewell.

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3030 8323 3026 8324 3034 8356 3051 8350
      3049 8324 3047 8324 3046 8322 3042 8322
      3041 8321 3041 8319 3039 8317
TIME...MOT...LOC 2107Z 284DEG 24KT 3041 8328

42-DVD
Special weather statement, Jul 22, 5:12 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
512 PM EDT Thu Jul 22 2021

GAZ128>131-222200-
Tift GA-Irwin GA-Turner GA-Ben Hill GA-
512 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRWIN...TURNER...
NORTHERN TIFT AND WESTERN BEN HILL COUNTIES UNTIL 600 PM EDT...

At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ashburn, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Ashburn, Ocilla, Tifton, Mystic, Worth, Sycamore,
Rebecca, Amboy, Harding, Waterloo, Pinetta, Inaha, Irwinville, Hobby,
Turner Co Airport, Irwinville Airport, Abba, Hillsdale and Chula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3185 8345 3165 8311 3145 8359 3154 8365
      3157 8365 3157 8367 3159 8367 3160 8368
      3160 8370 3174 8380 3180 8380 3180 8361
      3185 8361
TIME...MOT...LOC 2111Z 310DEG 21KT 3174 8357

42-DVD
Special weather statement, Jul 22, 5:41 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
541 PM EDT Thu Jul 22 2021

FLZ019-222200-
Madison FL-
541 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
600 PM EDT...

At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 8 miles southwest of Suwannee River State Park,
moving southeast at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3029 8323 3026 8324 3026 8343 3028 8345
      3036 8345 3044 8326 3039 8317
TIME...MOT...LOC 2141Z 311DEG 21KT 3033 8327

42-DVD
Special weather statement, Jul 22, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT Thu Jul 22 2021

GAZ159-160-222230-
Brooks GA-Lowndes GA-
552 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES AND CENTRAL
BROOKS COUNTIES UNTIL 630 PM EDT...

At 551 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Quitman, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Quitman, Valdosta, I-75 At Exit 16, Morven, Nankin, Brooks Co A/p,
Blue Springs and Kinderlou.

LAT...LON 3064 8344 3065 8352 3086 8372 3100 8358
      3081 8329
TIME...MOT...LOC 2151Z 311DEG 20KT 3089 8359

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:51 AM EDTRip Current StatementTAEBay, Gulf, Walton23 hr
Jul 22, 1:18 PM EDTHeat AdvisoryTAEBay, Calhoun, Franklin, Gulf, Wakulla30 hr
Jul 22, 4:17 PM EDTSpecial Weather StatementTAEMadison43 min
Jul 22, 5:07 PM EDTSpecial Weather StatementTAEMadison38 min
Jul 22, 5:41 PM EDTSpecial Weather StatementTAEMadison19 min
Jul 22, 7:00 PM EDTSpecial Weather StatementTAEJefferson30 min
Jul 22, 7:13 PM EDTSpecial Weather StatementTAETaylor47 min
Jul 22, 7:26 PM EDTSpecial Weather StatementTAEWakulla34 min
Jul 22, 7:38 PM EDTSpecial Marine WarningTAE30 min
Jul 22, 4:13 PM EDTSpecial Weather StatementTAEBaker32 min
Jul 22, 4:27 PM EDTSpecial Weather StatementTAELee, Turner48 min
Jul 22, 5:12 PM EDTSpecial Weather StatementTAEIrwin, Turner48 min
Jul 22, 6:23 PM EDTSpecial Weather StatementTAEBrooks52 min
Jul 21, 8:00 PM EDTSpecial Weather StatementTAEDale30 min
Jul 22, 3:03 PM EDTSpecial Weather StatementTAEGeneva42 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.